Alabama, 2001Flash Flood in Alabama, August 10, 2001
August 10, 2001 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 10, 6:43 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 10, 6:43 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
743 AM CDT FRI AUG 10 2001
RADAR TRENDS CONTINUE TO SHOW CONVECTION BACK BUILDING OR
REDEVELOPING ACROSS THE SAME AREAS THAT HAVE RECEIVED 2 TO 3
INCHES SINCE 4 AM (PER RADAR ESTIMATES). THIS BACK BUILDING
APPEARS TO BE MOVING WESTWARD AND MAY CAUSE FLOODING ACROSS PARTS OF
MORGAN AND NORTHERN CULLMAN COUNTIES THROUGH THE MORNING HOURS. THIS
WILL CONTINUED TO MONITORED OVER THE NEXT FEW HOURS. ADDITIONAL
CONVECTION IS MOVING INTO THE AREA FROM MISSISSIPPI AND TENNESSEE.
THIS MAY CAUSE PROBLEMS LATER THIS MORNING AND INTO THE AFTERNOON.
.BHM...NONE.
In the hours before
Special weather statement, Aug 10, 6:47 AM CST, 1 hour 13 minutes before
ALZ001>050-101500-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
747 AM CDT FRI AUG 10 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A TROPICAL AIRMASS WILL CONTINUE ACROSS THE AREA TODAY AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE ACROSS THE AREA THROUGH SATURDAY. THE MAIN THREAT
WITH THE STORMS TODAY AND TONIGHT WILL BE FOR LOCALLY HEAVY
RAINFALL. ADDITIONALLY...FREQUENT LIGHTNING STRIKES AND GUSTY
WINDS CAN BE EXPECTED WITH THE STORMS.
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT
FOR CHANGING WEATHER CONDITIONS AND MONITOR NOAA WEATHER RADIO OR...
LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS LATER TODAY.
Flash Flood, Limestone
- When
- August 10, 8:00 AM CST to 10:00 AM CST
- Where
- Limestone County, Countywide
- Property damage
- $12,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.810, -86.981 (the zone’s center; the record gives no point)
Several roads throughout the county temporarily had two to three feet of water over them. This flooded several vehicles and made the roads impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, August 10, 20011 death · 1 event
- Flash Flood in Alabama, August 10, 20014 injured · $100,000 · 1 event
- Lightning Strike in Massachusetts, August 10, 2001$200,000 · 1 event
- Lightning Strike in Delaware, August 10, 2001$200,000 · 1 event
- Damaging Wind and Lightning Strikes in Texas, August 10, 20011 injured · $100,000 · 78 kt wind · 3 events
- Hail and Damaging Winds in Virginia, August 10, 2001$125,000 · 1.5 in hail · 6 events
- Damaging Wind in Florida, August 10, 2001$150,000 · 1 event
- Flash Flooding in Mississippi, August 10, 2001$55,000 · 2 events
- Damaging Wind in North Carolina, August 10, 20012 injured · $25,000 · 50 kt wind · 1 event
- Flash Flood in Alabama, August 10, 2001$50,000 · 1 event
- Flash Flood in Mississippi, August 10, 2001$40,000 · 1 event
- Lightning Strike in North Carolina, August 10, 2001$37,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264218.